Back to All Events

Afro-Caribbean Street Dance Workshops

  • St Martins Church Hall 120 Millswyn Street South Yarra, VIC, 3141 Australia (map)

Nadiah NfuZion is back from her amazing solo tour around the world which took her to the roots of the dance styles she is most passionate about. With more fiyah than ever, she is eager to bare all and share all..."Foot asleep pon gas"!

With years of industry experience, international workshops and insight to the street culture, dances and music straight from the birth places of these dances, these workshops will take you from absolute basics and grooves to learning a complete routine or 2 so there's something for everyone and all levels!

SUNDAY 4th September 2016 at St Martins Church Hall - 120 Millswyn St, South Yarra

1pm – Check in and door registrations

1:30pm to 3pm – Dancehall (1.5hrs)

Rapidly gaining mass popularity around the world, Dancehall is a dance style born in the ghettos of Kingston, Jamaica so let’s go right back to the basics and ketch di Dancehall groove! From old school party moves like the infamous “Willy Bounce” to the latest steps straight from the streets. You might very well be the Queen or King at the next Dancehall party! This workshop will also explore freestyle/improv concepts using the grooves, moves and steps taught throughout the session to inspire creativity to come into your own and ultimately, give you confidence on the dance floor. You will not only learn the physicality of this dance but also the history and culture. Suitable for Bwoys/Gyals . All dance levels welcome.

3:15pm to 4:45pm – RAGGA FUZION (1.5hrs)

A unique style born from Nadiah Nfuzion's personal expression and feeling of Dancehall, RAGGA FUZION is a highly energetic dance that inspires style, attitude and personality with a focus on individuality. Although still strongly rooted in Dancehall, RAGGA FUZION is a choreography based style also mixed with the rawness of traditional and current street African dances, footwork and other street moves. This workshop will focus on learning an exciting dance routine. Suitable for Bwoys/Gyals. Some dance experience preferred. 

4:45pm to 5:15pm - Break (30 mins)

5:15pm to 5:30pm - Check in and door registrations (15 mins)

5:30pm to 7pm – AFRO FUZION (1.5hrs)

Officially launched just over a year ago and also created by Nadiah NfuZion, AFRO FUZION is inspired by a wide variety of traditional and current street dances born in African communities around the world. From impressive Pantsula (South Africa) and Kuduro (Angola) footwork to the popular dances created for the Afrobeats and Azonto hits of today, AFRO FUZION will explore an international fiesta of rhythms, sounds and moves from all over! This workshop will be progressive in nature and take you through basic Afro-inspired grooves, footwork combos and popular African dances culminating in a feel good routine. Insight to the culture and history of some of these dances will also be discussed. Suitable for Guys/Ladies. All dance levels welcome.

7pm to 7:15pm – Cool down & Stretch (15 mins)

 

Online/Pre-register:

$25 for 1 workshop

$65 for 3 workshops

 

At the Door:

$30 per workshop

REGISTER NOW!!!

Later Event: 23 March
Dare to Dancehall PARIS